Alert archive / California / Wind Advisories in 2010

Wind Advisory 32, NWS San Diego, CA

November 1, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Nov 1, 2010, 11:26 PM PDT for 4 counties in California. It took effect at Nov 2, 2010, 3:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2010, 11:26 PM PDT (06:26 UTC)
In effect from
Nov 2, 2010, 3:00 AM PDT
Expired
Nov 2, 2010, 9:58 AM PDT
In force
7 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 06:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 6.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3099 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

566 
WWUS76 KSGX 020626
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1126 PM PDT MON NOV 1 2010

...STRONG GUSTY NORTHEAST WINDS EXPECTED THIS MORNING MAINLY BELOW
AND THROUGH PASSES AND CANYONS IN THE INLAND EMPIRE AND ALL
MOUNTAINS...

.STRONG SURFACE HIGH PRESSURE ALONG WITH NORTHEAST WINDS ALOFT ARE
EXPECTED TO CAUSE STRONG GUSTY NORTHEAST WINDS MAINLY BELOW AND
THROUGH PASSES AND CANYONS THIS MORNING IN THE INAND EMPIRE...THE
SANTA ANA MOUNTAINS AND FOOTHILLS...THE SAN BERNARDINO COUNTY
MOUNTAINS...THE RIVERSIDE COUNTY MOUNTAINS AND THE SAN DIEGO
COUNTY MOUNTAINS.

CAZ048-057-021700-
/O.NEW.KSGX.WI.Y.0032.101102T1000Z-101102T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1126 PM PDT MON NOV 1 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE AROUND 3 AM PDT EARLY
  TUESDAY MORNING AND REACH THEIR PEAK AROUND 7 AM PDT. WINDS WILL
  DECREASE EARLY AFTERNOON.

* WINDS: AREAS OF STRONG GUSTY NORTHEAST WINDS MAINLY BELOW PASSES
  AND CANYONS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH AND
  ISOLATED HIGHER GUSTS AROUND 50 MPH AT TIMES.

* VISIBILITY: LOCAL VISIBILITY REDUCED DUE TO BLOWING DUST AND SAND.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ055-056-058-021700-
/O.NEW.KSGX.WI.Y.0032.101102T1000Z-101102T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
1126 PM PDT MON NOV 1 2010

...WIND ADVISORY IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 2 PM PDT TUESDAY. 

* TIMING: WINDS ARE EXPECTED TO INCREASE AROUND 3 AM PDT EARLY
  TUESDAY MORNING AND REACH THEIR PEAK AROUND 7 AM PDT. WINDS WILL
  DECREASE EARLY AFTERNOON.

* WINDS: AREAS OF STRONG GUSTY NORTHEAST WINDS MAINLY BELOW PASSES
  AND CANYONS OF 20 TO 30 MPH WITH LOCAL GUSTS TO 45 MPH AT TIMES.

* IMPACTS: STRONG AND SUDDEN CROSS WINDS WILL MAKE DRIVING
  DIFFICULT FOR MOTORISTS WITH HIGH PROFILE VEHICLES. BROKEN TREE
  LIMBS AND DOWNED POWER LINES WILL BE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WHITLOW
1 follow-up statement
336 
WWUS76 KSGX 021658
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
958 AM PDT TUE NOV 2 2010

...WIND ADVISORY CANCELLED...

.GUSTY WINDS WILL CONTINUE INTO THIS AFTERNOON...BUT BELOW WIND
ADVISORY STRENGTH. MORE OFFSHORE WINDS ARE EXPECTED EARLY
WEDNESDAY.

CAZ048-055>058-021800-
/O.CAN.KSGX.WI.Y.0032.000000T0000Z-101102T2100Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
958 AM PDT TUE NOV 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

NORTHEAST WINDS GUSTING TO 30 MPH IN THE VALLEYS AND UP TO 40 MPH
IN THE MOUNTAINS TODAY.

$$

MM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 8:40 PM PDT, 2 hours 46 minutes earlier.

Area forecast discussion, Nov 1, 8:40 PM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
840 PM PDT MON NOV 1 2010

.SYNOPSIS...HIGH PRESSURE BUILDING OVER THE WEST THIS WEEK WILL
BRING CLEAR SKIES AND MUCH WARMER WEATHER. INCREASING OFFSHORE FLOW
WILL PRODUCE GUSTY WINDS IN THE MOUNTAIN PASSES AND INLAND VALLEYS.
THE HIGH PRESSURE RIDGE WILL WEAKEN FRIDAY WITH COOLER WEATHER THIS
WEEKEND.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

SKIES WERE CLEAR THIS EVENING. AS OF 8 PM TEMPS WERE GENERALLY 5 TO
10 DEGREES HIGHER THAN THEY WERE AT THIS TIME YESTERDAY. MODERATE
OFFSHORE PRESSURE GRADIENTS WITH ABOUT -11 MB SAN-TPH. THE WARMING
AND DRYING TREND CONTINUES TUESDAY THROUGH THURSDAY AS THE UPPER
RIDGE BUILDS. HIGH TEMPS WILL BE ABOUT 15 TO 20 DEGREES ABOVE
SEASONAL AVERAGES WITH MANY OF THE COASTAL AND VALLEY AREAS REACHING
THE 90S. WED SHOULD BE THE HOTTEST DAY AND THE INLAND EMPIRE MAY
REACH 100 DEG...AND A FEW TEMP RECORDS MAY BE TIED OR BROKEN FOR THE
DAY. GUSTY WINDS ARE EXPECTED THROUGH AND BELOW THE PASSES AND
CANYONS THROUGH THURSDAY. NE WINDS ON TUE WILL TURN EASTERLY ON
WEDNESDAY AND STRENGTHEN AS THE SURFACE HIGH BUILDS AND SHIFTS
SOUTHEAST. WIND GUSTS IN THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS COULD EXCEED 40 MPH ON WEDNESDAY MORNING...WITH ISOLATED
GUSTS UP TO 50 MPH. THIS WILL MAKE TRAVEL ALONG INTERSTATE 10
THROUGH THE BANNING PASS AND ALONG INTERSTATE 8 THROUGH THE
MOUNTAINS HAZARDOUS FOR HIGH PROFILE VEHICLES. THE WINDS WILL
GRADUALLY WEAKEN THURSDAY AND FRIDAY WITH MINOR COOLING AS THE UPPER
RIDGE BEGINS TO BREAK DOWN AND OFFSHORE FLOW WEAKENS. MODELS SHOW A
WEAK TROUGH...COOLER WEATHER AND A RETURN OF THE MARINE LAYER THIS
WEEKEND THROUGH EARLY NEXT WEEK.

&&

.FIRE WEATHER...
NO FIRE WEATHER WATCHES ARE PLANNED AT THIS TIME. HOWEVER THE
MODERATE OFFSHORE FLOW EVENT WILL ELEVATE THE FIRE HAZARD POTENTIAL
IN SOME AREAS OF THE MOUNTAINS AND VALLEYS TUESDAY THROUGH
THURSDAY. COOLER WITH BETTER HUMIDITY RECOVER FRIDAY THROUGH SUNDAY
AS THE RIDGE BREAKS DOWN AHEAD OF A PACIFIC LOW PRESSURE.

&&

.AVIATION...
020240Z...VFR UNDER CLEAR SKIES WITH UNRESTRICTED VIS THROUGH TUE.
ONLY CONCERN WILL BE WITH AREAS OF EAST WINDS OF 15 TO 25 MPH
THROUGH AND BELOW PASSES AND CANYONS. ISOLATED GUSTS TO NEAR 45 MPH
WILL BE POSSIBLE...MAINLY 14Z-22Z...BELOW THE CAJON PASS AND BELOW
THE SANTA ANA MOUNTAIN CANYONS.

&&

.MARINE...
MODELS ARE ADVERTISING A LARGE NW SWELL ARRIVING EARLY WED MORNING
AND BUILDING TO AROUND 8 FEET AT 17 SECONDS BY AFTERNOON IN THE
OFFSHORE WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

NONE.

&&

PUBLIC/FIRE WEATHER...MACKECHNIE
AVIATION/MARINE...JD
PUBLIC SERVICE...MOKER

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Nov 1, 4:00 PM PDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT MON NOV 1 2010

CAZ042-043-048-050-055>058-060>062-021200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
400 PM PDT MON NOV 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MODERATE OFFSHORE WINDS IN THE MOUNTAINS AND VALLEYS MAY PROMPT A
WIND ADVISORY FOR SOME AREAS TUESDAY THROUGH THURSDAY. THE DRY
OFFSHORE FLOW WILL ALSO ELEVATE THE FIRE HAZARD POTENTIAL IN THE
MOUNTAINS AND VALLEYS.

A LARGE NORTHWEST SWELL MAY PROMPT A SMALL CRAFT ADVISORY...A HIGH
SURF ADVISORY...AND MINOR COASTAL FLOOD ADVISORY WEDNESDAY THROUGH
THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA...HOWEVER
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS.

MACKECHNIE

In the hours before

Special weather statement, Nov 1, 9:35 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
935 PM PDT MON NOV 1 2010

CAZ042-043-048-050-055>058-060>062-021200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
935 PM PDT MON NOV 1 2010

...HOT WEATHER ACROSS SOUTHERN CALIFORNIA THE NEXT FEW DAYS...

HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL BRING HOT AND DRY
WEATHER WITH TEMPERATURES RUNNING 10 TO 20 DEGREES ABOVE AVERAGE
EACH AFTERNOON THROUGH THURSDAY. THE HEAT WILL BE CONCENTRATED IN
THE COASTAL VALLEYS AND INLAND EMPIRE WHERE AFTERNOON TEMPERATURES
WILL SOAR INTO THE 80S AND 90S.

EXPECTED HIGH TEMPERATURES TUESDAY THROUGH THURSDAY...

COASTAL AREAS................80 TO 90.
INLAND ORANGE COUNTY.........86 TO 96.
COASTAL VALLEYS..............92 TO 99.
MOUNTAINS BELOW 6000 FEET....88 TO 94.
MOUNTAINS ABOVE 6000 FEET....70 TO 80.
UPPER DESERTS................80 TO 88.
LOWER DESERTS................91 TO 96.

ALTHOUGH IT WILL BE HOT DURING THE MID DAY...THE AIR WILL BE VERY
DRY AND THE HUMIDITY LOW. THIS WILL ALLOW THE ATMOSPHERE TO COOL
RAPIDLY AFTER DARK. WARMEST AREAS OVERNIGHT WILL BE WHERE ANY WIND
CONTINUES THROUGH AND BELOW PASSES AND CANYONS.

VISITORS...TOURISTS...HIKERS...AND ANYONE WORKING OUTDOORS THROUGH
THURSDAY SHOULD TAKE THE NECESSARY PRECAUTIONS TO PREVENT HEAT
RELATED STRESS AND ILLNESS. AVOID STRENUOUS OUTDOOR ACTIVITY IF
POSSIBLE. IF YOU HAVE TO BE OUTSIDE AT MID DAY...DRINK PLENTY OF
WATER. WEAR LIGHTWEIGHT LOOSE-FITTING CLOTHING AND WEAR A HAT TO
SHIELD YOURSELF FROM THE SUN.

HIGH PRESSURE INLAND WILL WEAKEN ENOUGH BY FRIDAY TO ALLOW THE SEA
BREEZE TO BRING COOLING TO MOST AREAS WEST OF THE MOUNTAINS. THE
COOLING WILL BRING DAYTIME HIGHS CLOSER TO AVERAGE BY THE WEEKEND.

JAD/MACKECHNIE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 1, 11:03 PM PDTSmall Craft Advisory for Hazardous SeasSGX45 hr
Nov 2, 1:54 AM PDTCoastal Flood WatchSGXSan Diego23 hr
Nov 2, 1:54 AM PDTHigh Surf AdvisorySGXSan Diego47 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.